Article

Aceclofenac induced Stevens‑Johnson/toxic epidermal necrolysis overlap syndrome

Kaderthambi Hajamohideen Nooru Ameen1, Rakesh Pinninti1★, Swathi Jami1★ Corresponding author

  1. 1Department of General Medicine, Government Stanley Hospital, Chennai, Tamil Nadu, India Case Report.

CORRESPONDENCE

Rakesh Pinninti

Department of General Medicine, Government Stanley Hospital, Chennai, Tamil Nadu, India Case Report.

pinninti.rakesh@gmail.com

Volume 4, Issue 1 · pp. 69–71 · PUBLISHED 2013 · DOI: 10.4103/0976-500X.107691

View on JPP original site ↗

ABSTRACT

The purpose of this paper is to report a rare occurrence of Stevens‑Johnson/Toxic epidermal necrolysis (SJS/TEN) overlap syndrome after the use of aceclofenac. A 38 year old healthy adult male presented with rapidly evolving rash over face and upper body with ulceration of buccal mucosa and breathlessness after taking aceclofenac tablet. Naranjo score for this adverse drug event was six, thereby making it a probable adverse drug reaction. Despite aggressive fluid resuscitation and use of antihistamines and systemic steroids, patient’s health rapidly worsened and died within six hours of presentation. Aceclofenac induced SJS/TEN overlap is an extremely rare clinical association previously reported only once in medical literature. To the best of our knowledge, this is the first case report of such an association in the Indian population. We are presenting this case to highlight the serious adverse reactions possible from a routinely prescribed drug.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    Ameen, K. H. N., Pinninti, R., & Jami, S. (2013). Aceclofenac induced Stevens‑Johnson/toxic epidermal necrolysis overlap syndrome. Journal of Pharmacology and Pharmacotherapeutics, 4(1), 69–71. https://doi.org/10.4103/0976-500X.107691